Back
healthwords.aihealthwords.ai
Cart
Search
treatment icon
treatment

Disprin

Mohommed Essop-Adam
Reviewed by Mohommed Essop-AdamReviewed on 30.10.2023 | 3 minutes read
EmailFacebookPinterestTwitter

Disprin contains aspirin which is an anti-inflammatory painkiller and antiplatelet. Aspirin comes in two different strengths: 300mg and 75mg (also known as baby aspirin). The 300mg strength (found in Disprin) is primarily used as a pain reliever, and the latter is used as an antiplatelet.

There are two Disprin products you can buy: Disprin soluble tablets and Disprin Direct tablets. Disprin soluble tablets should be dissolved in water before taking them, and Disprin Direct tablets should be dissolved on the tongue or chewed.

Aspirin can start to work within 20 to 30 minutes if taken orally. It is important that it is taken with or after food as it can cause stomach irritation.

Who is Disprin for?

Aspirin as an anti-inflammatory pain reliever is suitable for people who have tried paracetamol and are still in some pain. It can be a suitable next step in the treatment of musculoskeletal conditions such as sprains and strains. However, ibuprofen is normally recommended over Aspirin as an anti-inflammatory due to its fewer interactions. Aspirin can also help with other conditions such as:

Again ibuprofen is normally recommended over aspirin. Taking aspirin together with paracetamol gives more relief than paracetamol alone.

How does it work?

Aspirin is a non-steroidal anti-inflammatory drug (NSAID) from the same family as ibuprofen and naproxen. Because of this, make sure you aren’t taking aspirin alongside other anti-inflammatories, as this can upset your stomach.

Aspirin’s anti-inflammatory effect works by blocking the body’s production of chemicals called prostaglandins, which are released in response to illness or injury. Prostaglandins can cause pain and inflammation to alert the body that it is unwell. By stopping prostaglandin production, this medication can stop the pain, inflammation, and also fever.

Aspirin’s antiplatelet effect works by stopping platelets from bunching together and therefore stops the blood from forming clots as easily.

Should anyone avoid taking Disprin?

Like all medications, avoid aspirin if you have previously had an allergic reaction to the medication if you have severe kidney or liver problems, or if you have other medications or medical conditions that you would normally discuss with your doctor or pharmacist before starting something new.

Nobody under the age of 16 should take aspirin or aspirin-containing products due to an adverse reaction called Reye’s syndrome, which can be very serious.

If you are asthmatic and haven’t had anti-inflammatories before, they can sometimes cause an acute asthma attack.

You should avoid aspirin if you are trying to get pregnant or are already pregnant unless advised by your midwife or doctor. If you have a known stomach ulcer or inflammatory bowel disease, you should avoid taking aspirin unless recommended by your doctor.

Are there any side effects?

Common side effects include headaches, feeling dizzy, nausea, and vomiting. This is often because excess amounts of aspirin in the brain can bind to other receptors causing undesired effects. In this case, you may wish to try a lower dose.

Indigestion and heartburn are other common side effects of all anti-inflammatories, as they can irritate the lining of the stomach. If they are taken in the long-term without any stomach protection medication, they can cause stomach ulcers.

If you have started aspirin and your doctor doesn’t know, you should speak to them to see if they would recommend stomach protection medication when taking aspirin.

As with any medication, seek urgent medical advice if any symptoms develop of an allergic reaction, such as a skin rash, shortness of breath, wheezing, or swelling of the tongue, mouth, lips, face, or throat.

Was this helpful?

Was this helpful?

Mohommed Essop-Adam
Reviewed by Mohommed Essop-Adam
Reviewed on 30.10.2023
EmailFacebookPinterestTwitter
App Store
Google Play
Piff tick
Version 2.28.0
© 2024 Healthwords Ltd. All Rights Reserved